Texas, 2007

Damaging Winds in Texas, June 5, 2007

June 5, 2007 · NWS CRP · 8 events in 5 counties and zones

A squall line raced west to east across South Texas during the morning hours of June 5th. A bow echo was observed along a portion of the squall line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.6 million
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A squall line raced west to east across South Texas during the morning hours of June 5th. A bow echo was observed along a portion of the squall line. The apex of the bow accelerated through La Salle county, through central portions of South Texas and into the Coastal Bend (San Patricio and Nueces Counties).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 5, 4:12 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 5, 4:12 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 AM CDT TUE JUN 5 2007

.UPDATE...SEVERE WEATHER WATCH 346 HAS BEEN ISSUED SO UPDATE IS
FORTHRCOMING. CONVECTIVE LINE IS INCREASING AS IT MOVES ESE TOWARD
AREA. POTENTIAL FOR WIND EVENT IS THE MAIN CONCERN THOUGH INFLOW
IS WEAK. STILL...PLENTY OF INSTABILITY SO WATCH HAS BEEN ISSUED.
UPDATED PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 318 AM CDT TUE JUN 5 2007/

SHORT TERM (TODAY THROUGH WEDNESDAY)...FORECAST ISSUE OF THE DAY IS
WHETHER MCS CURRENTLY OVER THE BEND REGION WILL MAINTAIN ITSELF OR
DIE OVER NORTH OF THE AREA...AND WHETHER ANY BOUNDARIES FROM THE
CONVECTION...IF THE FORMER IS TRUE...WILL IMPACT AREA LATER IN THE
DAY TO PROVIDE FOCUS FOR CONVECTION. MODELS INDICATE THAT UPPER
LEVEL SYNOPTIC SCALE FORCING WILL NOT BE CONDUCIVE FOR MAINTENANCE
OF CONVERSION...SINCE TROUGH EXITS THE AREA BY THE AFTERNOON (Q/G
FORCING IS POSITIVE)...AND JET STREAK IS ON THE UNFAVORABLE SIDE.
THUS...ANY FORCING WILL HAVE TO BE SURFACE-BASED AND THERE IS A LOT
OF CAPE AND NOT MUCH IN CIN DURING THE AFTERNOON. HOWEVER...LOW
LEVEL INFLOW WILL BE WEAK. IN SHORT...NOT CLEAR CUT SITUATION AND AT
THIS TIME WILL MONITOR LATEST TRENDS BUT AT THIS TIME WILL PUT LOW
CHANCE POPS OVER THE NORTHWEST AND SLIGHT CHANCE POPS OVER THE
REMAINDER OF THE AREA SINCE CONFIDENCE FOR CONVECTION IS NOT STRONG
DUE TO AFOREMENTIONED LACK OF UPPER SUPPORT (IF NOT SUPPRESSIVE TO
IT) AND GUIDANCE IS NOT IMPRESSIVE. WILL MAKE LAST MINUTE
CHANGES AS NECESSARY AND MONITOR LATEST TRENDS BEFORE ISSUING
FORECAST...AS AT TIMES MODELS HAVE BEEN USELESS IN THE FIRST 12-24
HOURS AS OF LATE. EXPECT CONVECTION TO BE OVER WITH BY TONIGHT AND
WITH LESS MOISTURE TO WORK WITH FOR THE NEXT 24 HOURS...DO NOT
EXPECT MUCH IN PRECIP. APPEARS NEXT TWO PERIODS WILL BRING AN
INCREASE IN WINDS AND TEMPERATURES...WITH NO SIGNIFICANT
PRECIPITATION. FOR TONIGHT AND WEDNESDAY...GENERALLY WENT ON THE
WARM SIDE OF GUIDANCE GIVEN AN INCREASE IN BOUNDARY LAYER TEMPS AND
DRIER AIRMASS. FIRST PERIOD POPS LISTED BELOW SUBJECT TO CHANGE.

MARINE (TODAY THROUGH WEDNESDAY)...EXPECT JUST A SLIGHT CHANCE FOR
PRECIP THIS MORNING BUT THAT WILL BE BASED ON CONVECTIVE TRENDS OF
MCS. WINDS WILL GRADUALLY PICK UP TONIGHT AND WEDNESDAY...BUT SHOULD
BE BELOW SCA IF NOT SCEC...LATTER WILL BE BORDERLINE.

AVIATION...NOT TO SOUND AS A BROKEN RECORD...BUT THUNDER IN TAFS
WILL BE BASED ON RADAR TRENDS...WITH MOST MENTION OF THUNDER BETWEEN
14Z AND 20Z.  EXPECT AT LEAST A CI SHIELD THIS MORNING GIVING WAY TO
VFR CONDITIONS DURG THE AFTN. SHOULD HAVE NO ISSUES FOR TAFS
OVNT...MAYBE SOME MVFR BR LATE OVR KVCT AND KALI.

LONG TERM (THURSDAY THROUGH MONDAY)...FORECAST THU AND FRI LOOKS
DRY...WARM AND BREEZY TO WINDY. THERE WILL BE PERIODS OF SCA
CONDITIONS ACROSS THE MARINE ZONES WED NIGHT THRU FRI. UPR LVL
RIDGE BUILDS E ACROSS THE AREA THU INTO FRI. HIGHER MOISTURE/PW
ASSOC WITH A WEAK TROPICAL WAVE IN THE BAY OF CAMPECHE WILL ALSO
GET PULLED NWD INTO THE ERN CWA ON FRI...WHICH COULD RESULT IN
ISOLD STREAMER SHOWERS. WILL NOT MENTION IN FORECAST YET. A
WEAKNESS IN THE UPR LVL RDG WILL DVLP OVERHEAD ON SUN AND MON...
WHICH COULD RESULT IN SLIGHTLY BETTER CHANCES FOR ISOLD RWS. FOR
NOW WILL JUST HAVE GHOST POPS IN THE GRIDS AND HAVE NO MENTION IN
ZONES GIVEN THIS IS DAY 6 AND 7.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    91  75  92  80  91  /  40  10  10   0   0
VICTORIA          92  73  93  78  92  /  50  10   0   0   0
LAREDO            99  79 104  80 104  /  60  10   0   0   0
ALICE             95  73  97  78  95  /  40  10   0   0   0
ROCKPORT          91  78  91  81  90  /  40  10  10   0   0
COTULLA           95  74 100  78  99  /  60  10   0   0   0
KINGSVILLE        94  74  95  80  94  /  40  10  10   0   0
NAVY CORPUS       89  78  90  81  89  /  40  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jun 5, 4:49 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 AM CDT TUE JUN 5 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
549 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS MORNING OVER
INLAND AREAS OF SOUTH TEXAS. THE MAIN CONCERN WILL BE STRONG AND
DAMAGING STRAIGHT LINE WINDS AND HAIL UP TO THE SIZE OF QUARTERS.
THESE STORMS WILL LIKELY MOVE INTO THE GULF WATERS LATE THIS
MORNING OR EARLY THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL INCREASE WEDNESDAY THROUGH FRIDAY...WITH PERIODS OF
SMALL CRAFT ADVISORY CONDITIONS OCCURRING OVER THE BAYS AND GULF
WATERS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. OTHERWISE...NO
HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE THEMSELVES THIS MORNING.

GW/JTR

The radar

The Laughlin AFB radar (KDFX), 138 km away, was scanning. The volume nearest the first event began at 12:08 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, La Salle

When
June 5, 6:10 AM CST
Where
La Salle County, (Cot)cotulla Muni Ar
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
28.450, -99.220

Thunderstorm Wind, Live Oak

When
June 5, 7:55 AM CST
Where
Live Oak County, 3 mi E of Three Rivers
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
28.470, -98.131

Large tree limbs were snapped along Highway 72. A large mesquite tree was blown over onto the highway.|

Thunderstorm Wind, San Patricio

When
June 5, 8:00 AM CST
Where
San Patricio County, Mathis
Measured
50 kt (58 mph) estimated gust
Property damage
$2.5 million
Reported by
Law Enforcement
Coordinates
28.100, -97.830

Several large two foot diameter trees were uprooted and blown over in Mathis.

Thunderstorm Wind, San Patricio

When
June 5, 8:05 AM CST
Where
San Patricio County, Edroy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
27.970, -97.670

Large tree limbs were snapped causing damage to several roofs in the Edro area.|

Thunderstorm Wind, San Patricio

When
June 5, 8:12 AM CST
Where
San Patricio County, 7 mi W of Odem to Sinton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
27.950, -97.695

Several tall, large trees, some 3 feet in diameter, were uprooted and blown over in and around the Odem and Mathis areas.

Thunderstorm Wind, Nueces

When
June 5, 8:30 AM CST to 9:00 AM CST
Where
Nueces County, Corpus Christi to Port Aransas
Measured
54 kt (62 mph) measured gust
Property damage
$50,000
Reported by
Mesonet
Coordinates
27.780, -97.420

The bow echo resulted in wind damage across portions of Corpus Christi and Port Aransas. Many tree limbs were snapped across Corpus Christi and several trees were completely uprooted. Power lines were downed by falling tree limbs in many areas, and a power pole was completely snapped in half by the winds in Flour Bluff. More than 10,000 customers lost power, including many businesses that were forced to temporarily close. A boat was also flipped off the trailer it was on at North Beach.|

Thunderstorm Wind, San Patricio

When
June 5, 8:40 AM CST
Where
San Patricio County, Gregory
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
27.930, -97.300

A tall, large 2-3 foot diameter tree was snapped in half in Gregory Park by the thunderstorm wind gusts.|

Thunderstorm Wind, Calhoun

When
June 5, 10:00 AM CST
Where
Calhoun County, 21.16 mi SSW of Seadrift
Measured
61 kt (70 mph) measured gust
Reported by
Other Federal Agency
Coordinates
28.123, -96.802

The wind gusts was measured by Matagorda RAWS site.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45360, 45859, 45864, 45867, 45870, 45877, 45873, 45884.